Alert archive / Colorado / High Wind Watches in 2007
High Wind Watch 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Dec 2, 2007, 2:39 PM MST for 10 counties in Colorado. It took effect at Dec 4, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2007, 2:39 PM MST (21:39 UTC)
- In effect from
- Dec 4, 2007, 12:00 AM MST
- Expired
- Dec 3, 2007, 7:57 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 022139 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 239 PM MST SUN DEC 2 2007 ...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS MONDAY NIGHT THROUGH TUESDAY MORNING... .STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT THROUGH NOON ON TUESDAY. COZ033>036-030545- /O.NEW.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 239 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED EAST OF THE DIVIDE IN THE MOUNTAINS AND FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
5 follow-up statements
000 WWUS75 KBOU 030356 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 856 PM MST SUN DEC 2 2007 ...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS MONDAY NIGHT THROUGH TUESDAY MORNING... .STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT THROUGH NOON ON TUESDAY. COZ033>036-031200- /O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 856 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED EAST OF THE DIVIDE IN THE MOUNTAINS AND FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
000 WWUS75 KBOU 030603 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1103 PM MST SUN DEC 2 2007 ...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS MONDAY NIGHT THROUGH TUESDAY MORNING... .STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT THROUGH NOON ON TUESDAY. COZ033>036-031415- /O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1103 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED EAST OF THE DIVIDE IN THE MOUNTAINS AND FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
000 WWUS75 KBOU 031148 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 448 AM MST MON DEC 3 2007 ...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS FOR TONIGHT THROUGH TUESDAY MORNING... .STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT THROUGH NOON ON TUESDAY. MORE LOCALLIZED AND GUSTY WINDS TO 70 MPH CAN BE EXPECTED THIS MORNING OVER THE MOUNTAIN PASSES AND HIGHER EXPOSED EAST SLOPES. THE STRONGER AND MORE WIDESPREAD HIGH WINDS ARE POSSIBLE LATER TONIGHT AND TUESDAY MORNING. COZ033>036-032000- /O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 448 AM MST MON DEC 3 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED ALONG AND EAST OF THE DIVIDE IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. MUCH LIGHTER WINDS ARE EXPECTED IN THE MOUNTAIN VALLEYS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$ ENTREKIN
000 WWUS75 KBOU 032000 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 100 PM MST MON DEC 3 2007 ...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS FOR TONIGHT THROUGH TUESDAY MORNING... .STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT THROUGH NOON ON TUESDAY. MORE LOCALIZED AND GUSTY WINDS TO 70 MPH CAN BE EXPECTED THIS MORNING OVER THE MOUNTAIN PASSES AND HIGHER EXPOSED EAST SLOPES. THE STRONGER AND MORE WIDESPREAD HIGH WINDS ARE POSSIBLE LATER TONIGHT AND TUESDAY MORNING. COZ033>036-040400- /O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 100 PM MST MON DEC 3 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED ALONG AND EAST OF THE DIVIDE IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. MUCH LIGHTER WINDS ARE EXPECTED IN THE MOUNTAIN VALLEYS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
000 WWUS75 KBOU 040257 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 757 PM MST MON DEC 3 2007 ...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS FOR TONIGHT THROUGH TUESDAY MORNING... .STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP LEVEL WILL BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND FRONT RANGE FOOTHILLS OF COLORADO LATE TONIGHT UNTIL NOON TUESDAY. ALTHOUGH THE STRONGEST WIND GUSTS HAVE BEEN CONFINED TO AREAS GENERALLY ABOVE 10 THOUSAND FEET LATE THIS AFTERNOON AND EARLY EVENING...THEY ARE EXPECTED TO EVENTUALLY SPREAD INTO THE FRONT RANGE FOOTHILL LOCATIONS OVERNIGHT. THE STRONGER GUSTS WILL LIKELY OCCUR ABOVE 8 THOUSAND FEET. SUSTAINED WEST WINDS OF 25 TO 45 MPH WILL BE COMMON WITH GUSTS TO 85 MPH OVER THE MOUNTAIN PASSES AND HIGHER EXPOSED EAST SLOPES. COZ033>036-041100- /O.UPG.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/ /O.NEW.KBOU.HW.W.0007.071204T0257Z-071204T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 757 PM MST MON DEC 3 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED ALONG AND EAST OF THE DIVIDE IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS. GUSTS TO 85 MPH WILL OCCUR IN THE MORE WIND PRONE AREAS. LOCATIONS LIKE THE PEAK TO PEAK HIGHWAY...FROM AROUND NEDERLAND TO ESTES PARK...WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG WINDS. MUCH LIGHTER WINDS ARE EXPECTED IN THE MOUNTAIN VALLEYS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 2, 2:32 PM MST, 7 minutes earlier.
Area forecast discussion, Dec 2, 2:32 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 232 PM MST SUN DEC 2 2007 .SHORT TERM...AN UPPER LEVEL RIDGE WILL START TO BUILD OVER THE WESTERN U.S. TONIGHT AND WILL STRENGTHEN THROUGH THE DAY MONDAY. THE FLOW ALOFT OVER THE FORECAST AREA WILL BE NORTHWESTERLY TONIGHT AND MONDAY DUE TO THE DEVELOPING RIDGE. STRONG WARM AIR ADVECTION TONIGHT WILL KEEP TEMPERATURES FROM BOTTOMING OUT AND IN THE MOUNTAINS TEMPERATURES WILL RISE. THIS WARM AIR WILL PUSH MONDAYS HIGHS ABOUT 15 TO 20 DEGREES WARMER THAN TODAYS. ONLY CONCERN OVER THE NEXT 24 HOURS WILL BE GUSTY WINDS IN THE MOUNTAINS. HAD SOME WIND GUSTS BETWEEN 60 AND 70 MPH TODAY ON A FEW RIDGES TODAY AND EXPECT THE SAME TONIGHT AND MONDAY DUE TO THE STRONG NORTHWESTERLY FLOW ALOFT. .LONG TERM...MODELS HAVE THE NORTHWESTERLY FLOW ALOFT BECOMING MORE WESTERLY AND INCREASING ON TUESDAY. A WEST-NORTHWESTERLY JET MAXIMUM MOVES INTO THE NORTHERN FORECAST AREA LATE TUESDAY NIGHT/WEDNESDAY MORNING. STRONG WESTERLY FLOW ALOFT IS PROGGED TO CONTINUE OVER THE FORECAST AREA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION PROGGED MONDAY NIGHT INTO TUESDAY EVENING. BY LATER WEDNESDAY AFTERNOON INTO THURSDAY MORNING FAIRLY STRONG UPWARD MOTION IS INDICATED. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW DOWNSLOPING BOUNDARY LAYER FLOW MONDAY NIGHT INTO EARLY WEDNESDAY. BOTH MODELS HINT AT SOME UPSLOPE FOR THE PLAINS LATE ON WEDNESDAY...WITH THE GFS CONTINUING THAT TREND WEDNESDAY NIGHT INTO THURSDAY. MOISTURE-WISE ...MONDAY NIGHT IS FAIRLY DRY OVER THE PLAINS...WITH MOISTURE INCREASING OVER THE MOUNTAINS. IT IS THE SAME ON TUESDAY. MOISTURE DECREASES A BIT TUESDAY NIGHT...WITH A GRADUAL INCREASE WEDNESDAY IN MOST AREAS. WEDNESDAY NIGHT THE GFS IS LOADED WITH DEEP MOISTURE. CONCERNING PRECIPITATION...THERE IS SOME MOISTURE AND DECENT OROGRAPHICS ON TUESDAY FOR SOME SNOW IN THE HIGHER MOUNTAINS. HOWEVER THE TEMPERATURES AND LAPSE RATES ARE IN CONFLICT. WILL GO WITH MERELY 10% POPS ONLY TUESDAY AND TUESDAY NIGHT...SAME FOR WEDNESDAY. NOTHING ON THE PLAINS THROUGH WEDNESDAY. CONCERNING WIND...THE STABILITY AND SHEAR PROFILES POINT TO A DECENT MOUNTAIN WAVE MONDAY NIGHT INTO TUESDAY. THE LOW PRESSURE GRADIENT ISNT GREAT. THE SYNOPTIC SCALE FORCING IS ONLY WEAK DOWNWARD. WILL GO WITH A WATCH FOR THE MOUNTAINS AND FOOTHILLS AT THIS TIME...AND LEAVE THE IMMEDIATE PLAINS OUT FOR NOW. FOR TEMPERATURES... TUESDAYS HIGHS ARE 1-2 C WARMER THAN MONDAYS. WEDNESDAYS READINGS COOL OFF 4-7 C FROM TUESDAYS. FOR THE LATER DAYS... THURSDAY THROUGH SUNDAY. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODELS HAVE UPPER LEVEL TROUGHING OVER THE WESTERN UNITED STATES THROUGH MUCH OF THE PERIOD. THERE IS SOME UPPER RIDGING FOR THE FORECAST AREA WITH MAINLY SOUTHWESTERLY FLOW ALOFT MOST OF THE TIME. THE LATEST GFS SHOWS LESS MOISTURE THAN PREVIOUS RUNS. THE PLAINS LOOK QUITE DRY THROUGH THE PERIOD. WILL LEAVE MINOR POPS IN THE MOUNTAINS...NOTHING FOR THE PLAINS. TEMPERATURES LOOK TO BE NEAR NORMAL TO SLIGHTLY ABOVE. && .AVIATION...DRY AIR IN THE LOWER LEVEL OF THE ATMOSPHERE WILL REMAIN OVER THE REGION THROUGH MONDAY. SOME HIGH LEVEL MOISTURE OVER THE GREAT BASIN WILL MOVE EAST BRINGING HIGH CLOUDS TO AREA TONIGHT. EXCEPT FOR A CHANCE OF GUSTY WINDS AROUND KBJC AFTER 06Z...WINDS WILL BE VARIABLE AND UNDER 10 MPH. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH MONDAY NIGHT AT MIDNIGHT THROUGH TUESDAY NOON FOR ZONES 33..34..35..36. && MEIER/RJK
Hazardous weather outlook, Dec 2, 10:59 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MST SUN DEC 02 2007 COZ030>051-031300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MST SUN DEC 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE MOUNTAINS TODAY AND TONIGHT. FAVORED WINDS AREAS...SUCH AS EXPOSED RIDGES AND EAST-WEST CANYONS MAY SEE WIND GUSTS AS HIGH AS 70 MPH. THE GUSTY WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY WEST WINDS WILL DEVELOP IN THE FOOTHILLS AND MOUNTAINS ON MONDAY AND CONTINUE THROUGH TUESDAY. THERE IS THE POTENTIAL FOR SOME HIGH WINDS MONDAY NIGHT INTO TUESDAY MORNING IN AND NEAR THE FOOTHILLS. MOISTURE WILL RETURN TO THE FORECAST AREA LATE TUESDAY WELL INTO THURSDAY. THAT ALONG WITH AN UPPER TROUGH WILL BRING A CHANCE OF PRECIPITATION TO THE FORECAST AREA...ESPECIALLY IN THE HIGH COUNTRY WEDNESDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/RJK
Nearby
High Wind Watches in Colorado, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.